Support MIA

MIA relies on the support of its readers to exist. Please consider a donation to help us provide news, essays, podcasts and continuing education courses that explore alternatives to the current paradigm of psychiatric care. Your tax-deductible donation will help build a community devoted to creating such change.

$
Select Payment Method
Personal Info

Credit Card Info
This is a secure SSL encrypted payment.

Billing Details

Donation Total: $20 One Time

2 COMMENTS

  1. I don’t see why this is needed if withdrawal symptoms are “all in your head” or, as Duncan Double says here http://criticalpsychiatry.blogspot.com/2012/09/what-does-it-mean-to-say-that.html , psychosomatic.

    If this is so, the rate of tapering isn’t an issue. You could simply follow discontinuation (at any rate of tapering, including cold turkey) with a little psychotherapy to disabuse the person of the delusion that he or she is suffering drug damage in the form of withdrawal symptoms.

    We even have bloggers on this site who, because they didn’t experience withdrawal symptoms themselves, don’t think it’s possible that others might suffer from true neurologically generated withdrawal symptoms. It’s “all in their heads,” maybe because they’re whiners.

    So what’s the big deal about psychiatric drug withdrawal?

LEAVE A REPLY